Alert archive / North Dakota / Tornado Warnings in 2005
Tornado Warning 14, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 3, 2005, 3:54 PM CDT for McHenry County, Pierce County, North Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 3, 2005, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McHenry County, ND, Pierce County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 032054 TORBIS NDC049-069-032130- /O.NEW.KBIS.TO.W.0014.050603T2054Z-050603T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 354 PM CDT FRI JUN 3 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA NORTHWESTERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 430 PM CDT * AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BARTON...OR ABOUT 24 MILES SOUTH OF BOTTINEAU...MOVING NORTHEAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... BARTON AROUND 410 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4853 10039 4837 10033 4847 9999 4854 10013 $$ CJS/WAA
2 follow-up statements
000 WWUS53 KBIS 032114 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 414 PM CDT FRI JUN 3 2005 NDC049-032124- /O.CAN.KBIS.TO.W.0014.000000T0000Z-050603T2130Z/ MCHENRY ND- 414 PM CDT FRI JUN 3 2005 ...THE TORNADO WARNING FOR MCHENRY COUNTY IS CANCELLED... THE TORNADIC THUNDERSTORM HAS EXITED MCHENRY COUNTY. LAT...LON 4853 10027 4839 10026 4847 9999 4854 10013 $$ NDC069-032130- /O.CON.KBIS.TO.W.0014.000000T0000Z-050603T2130Z/ PIERCE ND- 414 PM CDT FRI JUN 3 2005 ...A TORNADO WARNING CONTINUES UNTIL 430 PM CDT FOR NORTHWESTERN PIERCE COUNTY... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR BARTON...OR ABOUT 26 MILES SOUTH OF BOTTINEAU...MOVING EAST AT 10 MPH. THE TORNADO WILL BE NEAR... BARTON BY 420 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4853 10027 4839 10026 4847 9999 4854 10013 $$ CJS/WAA
000 WWUS53 KBIS 032130 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 430 PM CDT FRI JUN 3 2005 NDC069-032138- /O.EXP.KBIS.TO.W.0014.000000T0000Z-050603T2130Z/ PIERCE ND- 430 PM CDT FRI JUN 3 2005 ...THE TORNADO WARNING FOR NORTHWESTERN PIERCE COUNTY EXPIRED AT 430 PM CDT... THE TORNADIC THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4853 10027 4839 10026 4847 9999 4854 10013 $$ CJS/WAA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 3, 3:40 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 3, 3:40 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 PM CDT FRI JUN 3 2005 .SHORT TERM... CURRENT CONCERNS ARE CHC FOR SEVERE WEATHER EAST PTN OF CWA THIS EVENING...AND CHC OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. TEMPS HAVE WARMED UP INTO THE UPPER 70S TO AROUND 80 CENTRAL SECTIONS ...AND THE THREAT FOR SEVERE WEATHER THIS EVENING EXISTS ACROSS THE EAST. MODELS INDICATE THE UPPER LOW WILL CONTINUE TO REMAIN NORTHWEST OF THE REGION THROUGH THE WEEKEND KEEPING THE REGION IN SOUTHWEST FLOW ALOFT. GFS DEEPENS A SECONDARY UPPER LOW AND BRINGS IT INTO THE AREA SATURDAY AFTERNOON AND NIGHT. NAM ALSO HINTS AT AN UPPER CIRCULATION BUT WEAKER. EITHER MODEL WOULD INDICATE A GOOD CHANCE FOR PRECIP ACROSS THE EAST SO HAVE UPPED POPS 12Z SAT THROUGH 12Z SUNDAY PERIOD. OTHERWISE CANNOT RULE OUT CHC TRW MONDAY AND MONDAY NIGHT. .LONG TERM... TUESDAY THROUGH FRIDAY...UPPER LEVEL TROUGH WITH SOUTHERLY FLOW OVER THE AREA CONTINUES THREAT OF PRECIPITATION THROUGH MUCH OF THE PERIOD. SURFACE HIGH PRESSURE WILL KEEP TEMPERATURES AT NEAR TO SOMEWHAT BELOW NORMAL VALUES. SO...LITTLE CHANGE NEEDED TO CURRENT LONG RANGE FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE && WAA/JF
Hazardous weather outlook, Jun 3, 3:38 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 338 PM CDT FRI JUN 3 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-042037- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 338 PM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING ACROSS PARTS OF THE AREA. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS IN CENTRAL NORTH DAKOTA. LOCALLY HEAVY RAINFALL MAY ALSO ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED ACROSS CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. CJS/WAA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:16 PM CDT | Tornado Warning | BIS | Morton | 29 min |
Nearby
Tornado Warnings in North Dakota, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.